Hail, Washington
- When
- June 12, 12:45 PM MST
- Where
- Washington County, 21 mi NW of Akron
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -103.483
1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 12, 1:34 AM MST, 11 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 234 AM MDT SUN JUN 12 2005 .SHORT TERM...WATER VAPOR IMAGERY SHOWS WELL DEFINED DISTURBANCE OVER ERN UTAH MOVING EASTWARD. THIS FEATURE SHOULD MOVE INTO ERN COLORADO BY EARLY AFTN AND WITH FAVORABLE MID LEVEL QG ASCENT AND ABUNDANT MOISTURE SHOULD SEE A GOOD CHANCE OF SHOWERS ALONG WITH SCT TSTMS OVER MUCH OF NRN CO. AS TEMPS ALOFT GET COLDER SOME OF THE PCPN WILL LIKELY FALL AS SNOW ABOVE 10000 FEET. POTENTIAL FOR SVR TSTMS OVER NERN CO APPEARS LIMITED DUE TO LACK OF HEATING HOWEVER WITH COLDER TEMPS ALOFT COULD SEE AN ISOLD SVR STORM. HI TEMPS TODAY DUE TO CLOUD COVER AND PCPN SHOULD REMAIN MOSTLY IN THE 60S ACROSS NERN CO. FOR TONIGHT THE UPPER LEVEL TROUGH WILL MOVE EAST OF AREA WITH STG SUBSIDENCE DEVELOPING BEHIND SYSTEM. MAY SEE SOME LINGERING PCPN IN THE MTNS AND OVER THE PLAINS DURING THE EARLY EVENING HOURS HOWEVER PCPN SHOULD END BEFORE MIDNIGHT. .LONG TERM...IMPRESSIVE CYCLOGENESIS EVENT FORECAST OVER THE CENTRAL PLAINS ON MONDAY WITH OUR CWA IN THE STRONGLY SUBSIDENT PORTION OF THE VORTEX DURING THE DAY. THIS FLOW MAY KEEP A FEW OROGRAPHIC SHOWERS GOING IN THE MOUNTAINS EARLY ON BUT THE MAIN STORY WILL BE WINDY CONDITIONS IN ALL AREAS DURING THE DAY. ETA HINTS AT THE FORMATION OF A MODEST MOUNTAIN WAVE ON MONDAY BUT THE STABLE LAYER APPEARS TOO HIGH FOR THE WAVE TO SIGNIFICANTLY IMPACT THE WINDS AT THE SURFACE. THE WINDS SHOULD SETTLE DOWN AS THE SUN SETS MONDAY EVENING BUT THE FAR NORTHEAST CORNER WILL PROBABLY ENDURE BREEZY CONDITIONS AGAIN FOR PART OF TUESDAY. AFTER THAT FEATURE PUSHES TO THE EAST THE CWA COMES UNDER THE INFLUENCE OF RIDGING ALOFT. HARD TO SAY AT THIS STAGE OF THE GAME HOW MUCH MOISTURE WILL BLEED INTO THE STATE TO PRODUCE AFTERNOON CONVECTION FOR THE TUESDAY AND BEYOND PERIOD. EVEN THE LOW POPS THAT WE HAVE IN THE GOING FORECAST MAY BE TOO HIGH BUT AT THIS POINT IT DOES NOT SEEM PRUDENT TO MAKE ANY CHANGES. && .BOU...NONE && RPK/ET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT SUN JUN 12 2005 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH MOVING ACROSS COLORADO TODAY WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND PLAINS THROUGH THE AFTERNOON. COOL TEMPERATURES AT THE SURFACE AND ALOFT MEANS THAT THE MAIN THREAT FROM THUNDERSTORMS WILL BE PERIODS OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. STORMS WILL GENERALLY HAVE A NORTHWARD MOTION AFTER DEVELOPING. IN THE MOUNTAINS SOME SNOW WILL OCCUR ABOVE 10000 FEET WITH A FEW INCHES POSSIBLE. DURING THE EVENING...THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA WITH PRECIPITATION ENDING AT MOST LOCATIONS BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM PASSING TO THE NORTHEAST OF COLORADO WILL BRING BRISK NORTHWEST WINDS TO THE ENTIRE OUTLOOK AREA DURING THE DAY ON MONDAY AND AGAIN FOR PART OF TUESDAY IN THE FAR NORTHEAST CORNER OF COLORADO. ASIDE FROM THESE WINDS THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BY MID-WEEK AS TEMPERATURES WARM STEADILY AND MOISTURE INCREASES WITH SOUTHERLY LOW-LEVEL WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BAKER
The Denver radar (KFTG), 112 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 hail, 1 tornado. Local standard time, as filed.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462808, 5462809.